Alert archive / Pennsylvania / Flash Flood Warnings in 2025

Flash Flood Warning 58, NWS State College, PA

July 13, 2025York County, Pennsylvania

NWS State College, PA issued this flash flood warning at Jul 13, 2025, 12:19 PM EDT for York County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2025, 12:19 PM EDT (16:19 UTC)
Expired
Jul 13, 2025, 3:30 PM EDT
In force
3 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

County York County, PA

The radar

The Sterling radar (KLWX), 124 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 11:48 AM EDT, 31 minutes earlier.

Area forecast discussion, Jul 13, 11:48 AM EDT, 31 minutes before
Area Forecast Discussion
National Weather Service State College PA
1148 AM EDT Sun Jul 13 2025

.SYNOPSIS...
* Continued seasonably warm and humid
* Afternoon and evening focused showers and thunderstorms are
  expected through Monday, with the most widespread activity,
  featuring locally heavy downpours this afternoon and evening.
* At this point, Tuesday looks like the driest day of the next
  seven

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
Real heavy rain falling and moving very slowly over nrn York Co and
Dauphin Co with more rain on the way. Additional development
should happen early this aftn to the west. However, placement of
these TSRA is a low-certainty. Guidance from machines and WPC
ERO pegs our central mountains with the highest QPF and risk of
FF. However, very recent CAM guidance is not in very strong
agreement. The cu out the window are pretty flat, even compared
to yesterday. In fact, it looks like any stratocu day in Central
PA from high atop Innovation Park. The forcing of a weak short
wave trough just entering wrn PA will be a driver. We need
kickers/lifting mechanisms. With slow-moving things, that can be
terrain, as it has been tthe past few days, or boundaries
drifting around from old or nearby convection. So, with all
these things in mind... we dropped a FF Watch for almost all of
the CWA effective until 1 AM local. As with many flash flooding
situations, the strongest convection may linger into the night.
But, with only a weak 15-20KT LL inflow, there isn't much
support to continue the watch past midnight at this point. While
we may need another watch for the SE tomorrow (Mon), but we'll
likely wait until whatever occurs today dies off or even until
morning tomorrow to consider a watch for tomorrow.

Still some threat of SVR gusts, but only MRGL risk over most of
the area. SPC did up the risk in the NErn counties. So, we'll
have lots to watch-out for this aftn and evening. Temps will be
a function of when you get sun or have gotten rain.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH 6 PM MONDAY/...
The showers/thunderstorms ongoing in the late evening should be
diminishing in coverage. But, they still could have heavy
rainall. Have limted the time of the FF Watch to 1AM with out
much support for widespread convection and only a meager LL
inflow. Short MBE vectors do last all night and Monday. The
moisture and approach of a stronger/longer-wave trough will
create widespread SHRA/TSRA in the aftn/evening on Monday -
mainly over the eastern half of the area. ERO stays up in the
SLGT risk range for the SE half of the area, too. May have to
think about another FF Watch for Mon aftn/evening. But will
likely hold off until mid shift or Mon AM to make that decision
to see where the heaviest stuff falls on Sun.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Front pulls further east and out of the area Monday evening
into Tuesday morning, allowing for a brief period of no
precipitation across central Pennsylvania through the morning
hours on Tuesday.

As the cold front continues across central Pennsylvania on
Monday, PWATs in the 1.50"-2.00" range will continue to promote
some potential for isolated instances of flash flooding across
eastern Pennsylvania which remains consistent with WPC's
Marginal Risk for Excessive Rainfall. Flooding potential will
also be exacerbated by antecedent rainfall, so will need to
continue to monitor rainfall trends through the weekend with
regards to the flooding threat on Monday.

Large-scale pattern remains fairly consistent; however,
allowing for continued chances for diurnally driven showers and
thunderstorms across central Pennsylvania throughout much of the
long-term forecast period. Focus for precipitation Tuesday
afternoon/evening will be stationed across the southern tier of
Pennsylvania with increasing coverage during the afternoon hours
on Wednesday, Thursday, and Friday.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
Deep convection already occurring around MDT/CXY and sliding
only slowly eastward. LIFR occurred at MDT as it went thru
there, and may not improve too quickly cuz of the slow movement.
This cluster of storm will approach LNS shortly, but is moving
into slightly cooler, more-stable air thanks to the earlier low
stratus.

Development of new convection to the west seems highly likely,
but coverage of the storms is tough to pinpoint, even on a
multiple county size scale. This is thanks to disparate guidance
from near term model output. So, Prob30s will carry the day with
confidence low in timing. When/if the storms get over the
airfields, they could drop to IFR per current drops at CXY and
MDT, but will hold onto mentions at MVFR since that is the mor-
likely outcome. Will re-evaluate as any get closer to the
terminals.

Stabilization should occur as we get into the evening, but
isolated storms may continue going past midnight. Coverage
should be much more sparse, so will leave out mentions of TSRA
overnight at this point. Overnight, patchy fog is likely where
it rained earlier, and there is a 50% chc that the marine
stratus gets back into the far eastern terminals (LNS, MDT as
well as MUI) through the night.

Still a 90% chc for a break in the convection between 08Z and
14Z. But the approach of a deeper upper trough from the west is
a good signal that storms will form again Monday. Will just
mention after 16Z with the next pkg. Most of the storms will be
SE of IPT-UNV-AOO depending on timing of the trough axis, but a
few are possible to the NW of that area.

Outlook...

Tue-Wed...Mainly VFR. Isold PM TSRA poss, mainly south.

Thurs...Sct/Nmrs SHRA/TSRA.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Flood Watch through late tonight for PAZ006-011-012-017>019-
024>028-033>037-041-042-045-046-049>053-056>059-063>066.

&&

SYNOPSIS...Lambert/Dangelo/RXR
NEAR TERM...Lambert/Dangelo/RXR
SHORT TERM...Dangelo/RXR
LONG TERM...NPB
AVIATION...Dangelo/RXR
Hazardous weather outlook, Jul 13, 10:40 AM EDT, 1 hour 39 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1040 AM EDT Sun Jul 13 2025

PAZ004-005-010-141445-
Warren-McKean-Elk-
1040 AM EDT Sun Jul 13 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Strong to severe thunderstorms with gusty winds and very heavy
rainfall are possible this afternoon into this evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms with very heavy rain are possible Wednesday and
Thursday. The heavy rain may lead to minor flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ017>019-024>028-033>035-141445-
Clearfield-Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-
Mifflin-Juniata-Somerset-Bedford-Fulton-
1040 AM EDT Sun Jul 13 2025

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

Strong to severe thunderstorms with gusty winds are possible this
afternoon and early tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms with very heavy rain are possible Wednesday and
Thursday. The heavy rain may lead to minor flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ049>053-141445-
Union-Snyder-Montour-Northumberland-Columbia-
1040 AM EDT Sun Jul 13 2025

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

Strong to severe thunderstorms with gusty winds are possible this
afternoon and early tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms with very heavy rain are possible Monday and again
Thursday. The heavy rain may lead to minor flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ036-056>059-063>066-141445-
Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-
Lancaster-
1040 AM EDT Sun Jul 13 2025

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

Strong to severe thunderstorms with gusty winds are possible this
afternoon and early tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Very heavy rainfall from thunderstorms may produce flash flooding
again Monday afternoon and evening, and again Tuesday and Thursday.
In addition, heat index values will approach 100 degrees on
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ006-011-012-037-041-042-045-046-141445-
Potter-Cameron-Northern Clinton-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-
1040 AM EDT Sun Jul 13 2025

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

Strong to severe thunderstorms with gusty winds are possible this
afternoon and early tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms with very heavy rain are possible. The heavy rain may
lead to minor flooding Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 8:22 PM EDTFlash Flood WarningCTPSomerset3 hr
Jul 12, 8:38 PM EDTFlash Flood WarningCTPFranklin3 hr
Jul 12, 10:32 PM EDTSevere Thunderstorm WarningCTPCambria43 min
Jul 13, 10:32 AM EDTFlood WatchCTPAdams, Bedford, Blair, Cambria, Cameron, Centre and 24 more14 hr
Jul 13, 5:44 PM EDTSevere Thunderstorm WarningCTPBedford31 min
Jul 13, 6:08 PM EDTFlash Flood WarningCTPBedford3 hr
Jul 13, 6:33 PM EDTFlash Flood WarningCTPHuntingdon3 hr

Nearby

Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.